Alert archive / Wisconsin / Winter Storm Watches in 2012

Winter Storm Watch 4, NWS La Crosse, WI

December 7, 2012Clark County, Taylor County, Wisconsin

NWS La Crosse, WI issued this winter storm watch at Dec 7, 2012, 4:04 AM CST for Clark County, Taylor County, Wisconsin. It took effect at Dec 9, 2012, 12:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 7, 2012, 4:04 AM CST (10:04 UTC)
In effect from
Dec 9, 2012, 12:00 AM CST
Expired
Dec 8, 2012, 3:53 AM CST
In force
Issued by
NWS La Crosse, WI

Counties Clark County, WI, Taylor County, WI

The radar

The La Crosse radar (KARX), 138 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 10.1 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2012-12-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2012-12-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
879 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

816 
WWUS43 KARX 071004
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
404 AM CST FRI DEC 7 2012

...SIGNIFICANT SNOWFALL POSSIBLE SATURDAY NIGHT INTO SUNDAY
EVENING...

.SNOW ACCUMULATIONS AROUND 6 INCHES WILL BE POSSIBLE SATURDAY
NIGHT THROUGH SUNDAY EVENING. A STRONG LOW PRESSURE SYSTEM WILL
MOVE OUT OF THE NORTHERN PLAINS AND INTO THE UPPER MISSISSIPPI
RIVER VALLEY SATURDAY NIGHT. SNOW IS EXPECTED TO DEVELOP ACROSS
THE AREA SATURDAY NIGHT AND CONTINUE THROUGH THE DAY ON SUNDAY
BEFORE TAPERING OFF SUNDAY EVENING. 

WIZ017-071815-
/O.NEW.KARX.WS.A.0004.121209T0600Z-121210T0600Z/
TAYLOR-
INCLUDING THE CITY OF...MEDFORD
404 AM CST FRI DEC 7 2012

...WINTER STORM WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY EVENING. 

* SNOW IS EXPECTED TO DEVELOP SATURDAY NIGHT AND CONTINUE THROUGH
  THE DAY ON SUNDAY...THEN TAPER OFF SUNDAY EVENING.

* SNOW ACCUMULATIONS AROUND 6 INCHES ARE POSSIBLE.

* THE SNOW MAY CREATE HAZARDOUS TRAVEL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE
LATEST FORECASTS.

&&

$$

WETENKAMP

WEATHER.GOV/LACROSSE
3 follow-up statements
442 
WWUS43 KARX 072135
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
335 PM CST FRI DEC 7 2012

...SIGNIFICANT SNOWFALL POSSIBLE SATURDAY NIGHT INTO SUNDAY
EVENING...

.SNOW ACCUMULATIONS AROUND 6 INCHES WILL BE POSSIBLE SATURDAY
NIGHT THROUGH SUNDAY EVENING. A STRONG LOW PRESSURE SYSTEM WILL
MOVE OUT OF THE NORTHERN PLAINS AND INTO THE UPPER MISSISSIPPI
RIVER VALLEY SATURDAY NIGHT AND THEN PUSH EAST OF THE AREA BY
SUNDAY NIGHT. SNOW IS EXPECTED TO DEVELOP ACROSS THE AREA SATURDAY
NIGHT AND CONTINUE THROUGH THE DAY ON SUNDAY BEFORE TAPERING OFF
SUNDAY EVENING.

WIZ029-080545-
/O.EXA.KARX.WS.A.0004.121209T0600Z-121210T0600Z/
CLARK-
INCLUDING THE CITY OF...NEILLSVILLE
335 PM CST FRI DEC 7 2012

...WINTER STORM WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY EVENING. 

* SNOW IS EXPECTED TO DEVELOP SATURDAY NIGHT AND CONTINUE 
  THROUGH THE DAY ON SUNDAY...THEN TAPER OFF SUNDAY EVENING. 

* SNOW ACCUMULATIONS AROUND 6 INCHES ARE POSSIBLE.

* THE SNOW MAY CREATE HAZARDOUS TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

&&

$$

WIZ017-080545-
/O.CON.KARX.WS.A.0004.121209T0600Z-121210T0600Z/
TAYLOR-
INCLUDING THE CITY OF...MEDFORD
335 PM CST FRI DEC 7 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY EVENING...

* SNOW IS EXPECTED TO DEVELOP SATURDAY NIGHT AND CONTINUE 
  THROUGH THE DAY ON SUNDAY...THEN TAPER OFF SUNDAY EVENING. 

* SNOW ACCUMULATIONS AROUND 6 INCHES ARE POSSIBLE.

* THE SNOW MAY CREATE HAZARDOUS TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

&&

$$

RABERDING

WEATHER.GOV/LACROSSE
114 
WWUS43 KARX 080348
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
948 PM CST FRI DEC 7 2012

...SIGNIFICANT SNOWFALL POSSIBLE SATURDAY NIGHT INTO SUNDAY
EVENING...

.SNOW ACCUMULATIONS OF UP TO 6 INCHES ARE POSSIBLE SATURDAY NIGHT
THROUGH SUNDAY EVENING. SNOW IS EXPECTED TO DEVELOP ACROSS THE
AREA AFTER MIDNIGHT SATURDAY NIGHT AND CONTINUE THROUGH THE DAY
ON SUNDAY BEFORE TAPERING OFF SUNDAY EVENING.

WIZ017-029-081200-
/O.CON.KARX.WS.A.0004.121209T0600Z-121210T0600Z/
TAYLOR-CLARK-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE
948 PM CST FRI DEC 7 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY EVENING...

* SNOW IS EXPECTED TO DEVELOP SATURDAY NIGHT AND CONTINUE 
  THROUGH THE DAY ON SUNDAY...THEN TAPER OFF SUNDAY EVENING. 

* SNOW ACCUMULATIONS OF UP TO 6 INCHES ARE POSSIBLE.

* THE SNOW MAY CREATE HAZARDOUS TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

&&

$$

AJ

WEATHER.GOV/LACROSSE
469 
WWUS43 KARX 080953
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
353 AM CST SAT DEC 8 2012

...SNOW TO IMPACT THE AREA LATE TONIGHT THROUGH SUNDAY EVENING...

.SNOW WILL DEVELOP ACROSS SOUTHEAST MINNESOTA LATE TONIGHT THEN SPREAD
EAST INTO WEST CENTRAL AND NORTH CENTRAL WISCONSIN EARLY SUNDAY
MORNING. THE SNOW IS EXPECTED TO CONTINUE THROUGH THE DAY ON
SUNDAY THEN FINALLY TAPER OFF SUNDAY EVENING. SNOW ACCUMULATIONS
OF 3 TO 5 INCHES ARE EXPECTED NORTH OF WISCONSIN HIGHWAY 10.
LOCATIONS SOUTH OF HIGHWAY 10 ACROSS WABASHA...BUFFALO...TREMPEALEAU
AND JACKSON COUNTIES CAN EXPECTED SNOW ACCUMULATIONS OF 2 TO 4
INCHES. THE SNOW WILL CREATE SLIPPERY CONDITIONS ON AREA ROADS
WHICH COULD LEAD TO HAZARDOUS TRAVEL.

WIZ017-029-081800-
/O.UPG.KARX.WS.A.0004.121209T0600Z-121210T0600Z/
/O.NEW.KARX.WW.Y.0008.121209T0600Z-121210T0600Z/
TAYLOR-CLARK-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE
353 AM CST SAT DEC 8 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
MIDNIGHT CST SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT
TO MIDNIGHT CST SUNDAY NIGHT. THE WINTER STORM WATCH IS NO LONGER
IN EFFECT.

* SNOW IS EXPECTED TO DEVELOP LATE TONIGHT AND CONTINUE THROUGH
  THE DAY ON SUNDAY...THEN TAPER OFF SUNDAY EVENING.

* PLAN ON SNOW ACCUMULATIONS OF 3 TO 5 INCHES BY SUNDAY EVENING
  WITH THE HIGHEST AMOUNTS EXPECTED NORTH OF HIGHWAY 10. 

* THE SNOW WILL CREATE HAZARDOUS TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN
BE OBTAINED BY CALLING 5 1 1.

&&

$$

MNZ079-WIZ032>034-081800-
/O.NEW.KARX.WW.Y.0008.121209T0600Z-121210T0600Z/
WABASHA-BUFFALO-TREMPEALEAU-JACKSON-
INCLUDING THE CITY OF...BLACK RIVER FALLS
353 AM CST SAT DEC 8 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
MIDNIGHT CST SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT
TO MIDNIGHT CST SUNDAY NIGHT.

* SNOW WILL DEVELOP ACROSS THE AREA LATE TONIGHT AND CONTINUE
  THROUGH THE DAY ON SUNDAY...THEN TAPER OFF SUNDAY EVENING.

* PLAN ON SNOW ACCUMULATIONS OF 2 TO 4 INCHES.

* THE SNOW WILL CREATE HAZARDOUS TRAVEL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING
FROM CAN BE OBTAINED BY CALLING 5 1 1.

&&

$$

WETENKAMP

WEATHER.GOV/LACROSSE

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this winter storm watch went out at Dec 7, 3:31 AM CST, 33 minutes earlier.

Area forecast discussion, Dec 7, 3:31 AM CST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
331 AM CST FRI DEC 7 2012

.SHORT TERM...THROUGH SUNDAY
331 AM CST FRI DEC 7 2012

MAIN FORECAST CONCERNS ARE WITH THE PRECIPITATION CHANCES TONIGHT
AND SATURDAY NIGHT INTO SUNDAY.

SURFACE ANALYSIS THIS MORNING SHOWS A COLD FRONT EXTENDING FROM
NORTHERN LAKE MICHIGAN INTO NORTHERN MISSOURI. HIGH PRESSURE WAS
BUILDING IN BEHIND THE FRONT FROM SASKATCHEWAN.

WATER VAPOR SATELLITE THIS MORNING SHOWS A FAST MOVING SHORT WAVE
TROUGH OVER MONTANA. IR SATELLITE SHOWS AN AREA OF COLD CLOUD TOPS
AHEAD OF THE WAVE ACROSS THE DAKOTAS INTO MINNESOTA AND RADAR
COMPOSITE AND SURFACE OBS SHOWING AN AREA OF LIGHT SNOW ACROSS
WESTERN SOUTH DAKOTA. THE 12.07Z MODELS ARE IN GOOD AGREEMENT THAT
THIS WAVE WILL QUICKLY MOVE EAST ACROSS THE UPPER MIDWEST TONIGHT
PRODUCING A GOOD SHOT OF PV ADVECTION OVER THE FORECAST AREA. THE
NAM HAS BETWEEN 8 AND 12 PVU/S IN THE 500-300 MB LAYER WHILE BOTH
THE GFS AND ECMWF INDICATE AROUND 20 PVU/S. THIS IS EXPECTED TO
PRODUCE A WEAK BUT VERY DEEP QG CONVERGENCE SIGNAL IN THE 1000-300
MB LAYER. THE COLD FRONT JUST TO THE SOUTH AND EAST OF THE AREA
WILL BECOME STATIONARY ALLOWING A WEAK FRONTOGENESIS ZONE IN THE
850-500 MB LAYER TO DEVELOP NORTH OF THE BOUNDARY AND OVER THE
AREA FOR THIS AFTERNOON AND TONIGHT. ISENTROPIC UP GLIDE OF 4
UBAR/S ON THE 285K SURFACE WILL SLIDE THROUGH AHEAD OF THE REST OF
THE FORCING AND SHOULD HELP TO SATURATE THE ATMOSPHERE AHEAD OF
THE WAVE. THE WAVE AND THE FORCING WITH IT IS EXPECTED TO BE
ENOUGH TO PRODUCE A QUICK SHOT OF LIGHT SNOW. THE SPEED OF THE
WAVE SHOULD LIMIT THE SNOW TO A WINDOW OF 2 TO 4 HOURS AT ANY
LOCATION AND WITH LIGHT QPF AMOUNTS EXPECT ANY ACCUMULATIONS TO BE
LIGHT. AREAS ALONG AND NORTH OF INTERSTATE 90 WILL HAVE THE BEST
CHANCE FOR SOME ACCUMULATIONS BUT EXPECTING THESE TO BE LESS THAN
AN INCH. ONLY CONCERN FOR PRECIPITATION TYPES WILL BE WITH SURFACE
TEMPERATURES AS FORECAST SOUNDINGS OTHERWISE LOOK COLD ENOUGH FOR
ALL SNOW WITH ICE PRESENT IN THE CLOUDS WHILE THE PRECIPITATION IS
OCCURRING. RAISED THE PRECIPITATION CHANCES SUBSTANTIALLY FOR THIS
EVENING WITH 50 TO 70 PERCENT ALONG AND NORTH OF INTERSTATE 90.

THE NEXT SYSTEM IS CURRENTLY OFF THE WEST COAST OF CANADA. THIS
SYSTEM IS EXPECTED TO MOVE SOUTHEAST THROUGH SATURDAY REACHING THE
WESTERN PLAINS STATES. IT IS THEN EXPECTED TO TURN NORTHEAST
TOWARD THE NORTHERN GREAT LAKES WHILE DEEPENING AS IT MOVES ACROSS
THE UPPER MIDWEST SATURDAY NIGHT AND SUNDAY. THE PV ADVECTION IN
THE 500-300 MB LAYER WITH THIS SYSTEM SHOULD INCREASE FROM AROUND
8 PVU/S FOR THE FORECAST AREA SATURDAY AFTERNOON TO AS MUCH AS 24
PVU/S SUNDAY. THIS SYSTEM WILL PRODUCE ANOTHER ROUND OF DEEP QG
CONVERGENCE IN THE 1000-300 MB LAYER BUT SHOULD BE MODERATE TO
STRONG IN STRENGTH. AT THIS POINT...THE MODELS ARE NOT SUGGESTING
THE FRONTOGENESIS WILL BE WELL ORGANIZED WITH JUST A WEAK SIGNAL
IN THE 1000-850 MB LAYER. THE ISENTROPIC UP GLIDE AHEAD OF THE
WAVE SHOULD BE ABOUT 5 TO 6 UBAR/S ON THE 285K SURFACE SATURDAY
NIGHT. AT THE SAME TIME...A SECOND SHORT WAVE TROUGH WILL KEEP
DIGGING SOUTH TOWARD THE FOUR CORNERS REGION BEFORE LIFTING
NORTHEAST TOWARD THE OHIO RIVER VALLEY. WHILE THIS WAVE WILL
BYPASS THE REGION TO THE SOUTH...IT STILL WILL HAVE AN IMPACT ON
THE AREA AT THE SURFACE. THE SURFACE LOW WITH THE NORTHERN SYSTEM
WILL FORM OVER SOUTH DAKOTA OR NEBRASKA SATURDAY AND THEN LIFT
NORTHEAST INTO SOUTHERN MINNESOTA BEFORE GETTING PULLED EAST
TOWARD WISCONSIN AND WEAKENING AS A STRONGER SURFACE LOW COMES
NORTHEAST WITH THE SOUTHERN WAVE. THE FORCING AGAIN LOOKS MORE
THAN SUFFICIENT TO PRODUCE PRECIPITATION AND HAVE RAISED THE
CHANCES UP TO 80 PERCENT ACROSS THE NORTHERN SECTIONS FOR SUNDAY.
THE SYSTEM ALSO LOOKS A LITTLE SLOWER THE PREVIOUS FORECAST HAD
INDICATED WITH THE MAIN PRECIPITATION TIMES LOOKING TO BE FROM
MIDNIGHT SATURDAY NIGHT THROUGH SUNDAY. FORECAST SOUNDINGS AGAIN
LOOK TO BE COLD ENOUGH WITH ICE PRESENT TO SUPPORT ALL SNOW...SO
ANY PRECIPITATION TYPE ISSUES WILL BE DRIVEN BY SURFACE
TEMPERATURES. POTENTIAL SNOW FALL AMOUNTS LOOK TO BE SUFFICIENT TO
SUPPORT A WATCH ACROSS NORTH CENTRAL WISCONSIN AND WILL ISSUE A
WATCH FOR TAYLOR COUNTY FOR POSSIBLE ACCUMULATIONS AROUND 6 INCHES.

.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY
331 AM CST FRI DEC 7 2012

THE POTENTIAL WINTER STORM SHOULD BE PULLING AWAY FROM THE AREA
SUNDAY EVENING WITH THE POSSIBILITY OF SOME LINGERING SNOWS ACROSS
THE EASTERN SECTIONS OF THE FORECAST AREA. ANOTHER FAST MOVING
SYSTEM WILL ZIP ACROSS THE UPPER MIDWEST TUESDAY AND TUESDAY NIGHT
WITH THE SURFACE LOW STAYING NORTH OF THE AREA. A SMALL CHANCE OF
SOME LIGHT SNOW ACROSS THE NORTH TUESDAY NIGHT AS THE COLD FRONT
MOVES ACROSS. THE REST OF THE PERIOD LOOKS DRY AT THIS TIME.
TEMPERATURES LOOK TO BRIEFLY COOL DOWN EARLY IN THE PERIOD AND
THEN START TO REBOUND TO NEAR OR SLIGHTLY ABOVE NORMAL READINGS.

&&

.AVIATION...THROUGH 06Z SATURDAY
1042 PM CST THU DEC 6 2012

MAIN CONCERN IS THE POSSIBLE IMPACTS FROM A WEAK WAVE OF LOW
PRESSURE OVER THE BLACK HILLS OF SOUTH DAKOTA. CURRENTLY...PLENTY
OF ALTOSTRATUS EXISTS DOWNSTREAM OF THIS LOW PRESSURE AREA INTO
THE TAF SITES. A NORTHWEST FLOW IN THE LOWER LEVELS OF THE
ATMOSPHERE...COMING OUT OF HIGH PRESSURE IN NORTH DAKOTA...HAS
KEPT CONDITIONS VFR AND WILL CONTINUE TO DO SO INTO THE DAY
FRIDAY. FOR FRIDAY EVENING...THE WAVE LOOKS TO DISSIPATE AS IT
HEADS DOWN INTO MISSOURI. IT IS POSSIBLE SOME LIGHT SNOW THAT
DEVELOPS AHEAD OF THE WAVE DURING THE EARLY MORNING HOURS TODAY IN
SOUTH DAKOTA MAKES IT INTO THE TAF SITES...BUT CONFIDENCE IS VERY
LOW IN THIS OCCURRING SINCE IT IS MOVING INTO A SURFACE HIGH
PRESSURE RIDGE AXIS AND DRIER AIR. SHOULD THE SNOW SURVIVE...MODEL
INDICATIONS ARE THAT CEILINGS COULD LOWER TO MVFR. AGAIN...WITH
LOW CONFIDENCE ON THE PRECIPITATION...HAVE KEPT CEILINGS VFR FOR
NOW. PERHAPS ONLY FLURRIES OCCUR WITH THE WAVE OF LOW PRESSURE. NO
CONCERNS WITH THE WINDS WITH A PRESSURE GRADIENT IN PLACE THAT IS
FAIRLY WEAK...KEEPING SPEEDS BELOW 10 KT.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
331 AM CST FRI DEC 7 2012

WI...WINTER STORM WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY
     EVENING FOR WIZ017.

MN...NONE.
IA...NONE.

&&

SHORT TERM...04
LONG TERM...04
AVIATION...AJ
Hazardous weather outlook, Dec 6, 2:51 PM CST, 13 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
251 PM CST THU DEC 6 2012

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-071200-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
251 PM CST THU DEC 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STORM SYSTEM WILL PUSH THROUGH THE UPPER MIDWEST REGION
SATURDAY NIGHT INTO SUNDAY AND SPREAD ACCUMULATING SNOW INTO THE
AREA. THE HIGHEST SNOWFALL AMOUNTS ARE EXPECTED NORTH OF THE
INTERSTATE 94 CORRIDOR...WHERE 2 TO 4 INCHES WILL BE POSSIBLE.
LESSER AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE ELSEWHERE. TRAVEL COULD
BE IMPACTED...ESPECIALLY SATURDAY NIGHT INTO SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SNOWFALL REPORTS WOULD BE APPRECIATED FOR SATURDAY NIGHT INTO SUNDAY.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

RIECK/DTJ

Nearby

Winter Storm Watches in Wisconsin, 2012Every winter storm watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.